Hail, Mecklenburg
- When
- June 1, 3:45 PM EST
- Where
- Mecklenburg County, 1.8 mi ENE of Shiny Rock
- Measured
- 1.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 36.560, -78.570
Golfball size hail was reported just south of Clarksville.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 1, 3:08 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 408 PM EDT SUN JUN 1 2008 .SYNOPSIS... A WEAK FRONT WILL CROSS THE REGION TONIGHT...THEN DROP SOUTH OF CAPE HATTERAS MONDAY MORNING. HIGH PRESSURE BUILDS BACK OVER THE AREA MONDAY AND MONDAY NIGHT...THEN SLIDES OFF THE COAST ON TUESDAY. ANOTHER COLD FRONT APPROACHES THE REGION FROM THE NORTH ON WEDNESDAY...THEN DROPS INTO THE AREA THURSDAY. HIGH PRESSURE BUILDS BACK INTO THE REGION FRIDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE PRIMARY FCST FOCUS IN THE NEAR TERM WILL BE ON DEVELOPING CONVECTION ALONG AND AHEAD OF THE WEAK/FLAT MID LVL SHORTWAVE AND ASSCD SFC TROUGH. LATEST SPC ANALYSIS PER SPC WOULD SUGGEST MOST FVRBL ENVIRONMENT FOR TSTMS EXISTS S OF A FARMVILLE-RICHMOND-MELFA LINE...BASICALLY S OF THE TROUGH WHERE SFC DEWPOINTS REMAIN IN THE LOWER 60S. STILL...STRONGER LLVL WRLY COMPONENT TODAY AND ASSCD DOWNSLOPE DRYING IS HAVING AN EFFECT IN LIMITING BOTH THE STRENGTH AND COVERAGE OF CONVECTION...GIVEN THE LOWER CAPES AND WEAKER LLVL CONVERGENCE. THIS IS TRUE EVEN S OF THE TROUGH...AS LOWER 90S/LOWER 60S T/TD SFC PROFILE YIELDS CAPES BTWN 1500-2000 J/KG TOPS...WHILE LLVL MSTR/THETA-E CONVERGENCE REMAINS FAIRLY WEAK. WILL MAINTAIN HIGHEST POPS (30-50%) OVER OUR SRN VA/NERN NC AREAS... CONSISTENT WITH SPCS SLIGHT RISK REGION...GIVEN THE ANTICIPATED SCATTERED COVERAGE BASED ON RADAR TRENDS AND SHORT RANGE PROGS. ELSEWHERE TO THE N...EVEN WEAKER LLVL CONVERGENCE IS NOTED...WHILE SFC DEWPOINTS GENERALLY BELOW 60F ARE RESTRICTING MUCAPES TO ABOUT 1000-1500 J/KG TOPS. OVER THESE REGIONS ANTICIPATE ONLY ISOLATED CONVECTION IF AT ALL LATE THIS AFTN AND INTO THE EVENING. LATE TONIGHT...LOSS OF DIURNAL HEATING ALONG WITH HIGH PRESSURE BUILDING IN WILL DIMINISH RAIN CHANCES CONSIDERABLY FROM N TO S. HAVE MAINTAINED A SLIGHT (ISOLATED) CHC OVER NERN NC THROUGH THE EARLY AM HOURS...GIVEN THE CLOSER PROXIMITY TO THE FRONT. OVERNIGHT LOWS WILL BE ON THE ORDER OF 5-10F LOWER THAN LAST NIGHT AS DRIER AIR BUILDS IN FROM THE N. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... SFC HIGH PRESSURE BECOMES CENTERED ACROSS THE MID ATLC REGION ON MONDAY. BY THE AFTN...THE WEAK HIGH WILL BECOME CENTERED ACROSS THE COOLER WATERS OFF THE MID ATLC COAST. THIS WILL BE A FAVORABLE SETUP FOR SEA/BAY BREEZE DEVELOPMENT AND COOLEST (COMFORTABLE) TEMPS ALONG THE COATS. EVEN INLAND...BROAD SCALE ONSHORE (NE) FLOW WILL RESULT IN A COOLER/DRIER DAY THAN WEVE SEEN RECENTLY. DRY AIRMASS WITH MAINLY CLEAR SKIES MON NIGHT WILL ALLOW TEMPS TO DROP TO 55-60 FOR MOST AREAS. TEMPS WILL AGAIN MODERATE BACK INTO THE MID 80S FOR MOST AREAS ON TUE WITH THE DEEPENING SW FLOW AS THE HIGH CENTER SHIFTS FARTHER OFFSHORE. RAIN CHANCES WILL BE MINIMAL THROUGH TUE NIGHT...AS THE COLD FRONT (OR ANY OTHER TRIGGER FOR ORGANIZED CONVECTION) REMAINS WELL N OF OUR REGION. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS WITH PREVIOUS FCST...CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED PERIOD. TUE THRU THU HAVE WEAK SHORT WAVES IN STRONG MID TO UPR LVL FLOW...AS UPR LVL RIDGE SLOLY BLDS OVER THE MID ATLC. HAVE A CHC PCP THRU THIS PD WITH BEST CHC WED AND WED NIGHT...AND AGAIN THU NIGHT. WITH RAPID FLOW AND WEAK WAVES...HAVE LOW CONFIDENCE IN THE TIMING OF THE PRECIP. TEMPS MOSTLY SEASONAL THRU THE PD...WITH A SLIGHT WARMING TREND TUE THRU THU AS RIDGE BLDS. TEMPS START OUT IN THE L-M80S...EXCEPT FOR U70S NEAR THE COAST. BY THU EXPECT TEMPS IN THE M-U80S INLAND AND NEAR 80 ALONG THE COAST. NOT MUCH CHANGE IN TEMP THU THRU SAT AS UPR LVL RIDGE STAYS ANCHORED OFF THE MID ATLC. LTL IN THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...AND HAVE KEPT SCHC TO CHC PRECIP FOR THU AND FRI. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR WITH SCT LOW AND MID CLDS THRU THE AFTERNOON HOURS WITH SCT CU DVLPNG. RADAR SHOWS SCTD ACTIVITY SW VA ALNG VA/NC BORDER AND NRN VA... EXPECT SCTD DVLPMNT CENTRAL VA BY MID AFTN. TIMING UNCERTAIN SO HAVE HANDLED WITH CB IN RIC/ORF/PHF. WITH WINDS DIMINISHING OVERNIGHT HAVE ECG AND SBY MVFR WITH BR BURNING OFF RAPIDLY WITH SUNRISE. && .MARINE... DECENT DAY FOR BOATING TODAY...WITH WINDS ON THE BAY/COAST GENLY AOB 10 KTS. EXCEPTIONS ARE VERY CLOSE TO LAND...WHERE GUSTINESS OVER LAND IS LIKELY EXTENDING A MILE OR 2 OFFSHORE. CDFNT CROSSES WATERS THIS EVENING...FOLLOWED BY A REALTIVELY WEAK SURGE. HAVE KPET WINDS IN THE 15KT RANGE BEHIND THE FNT...ALTHO A FEW GUSTS AOA 20KT POSSIBLE FOR A COUPLE OF HOURS OVERNIGHT. MOST LIKELY LOCATIONS WOULD BE THE CENTRAL PORTIONS OF THE BAY...AND OUR NORTHERN COASTAL WATERS. WINDS SHOULD DIE DOWN BY LATE MORNING..AS WEAK HIGH APPROACHES...AND GRADUALLY MOVES OFFSHORE BEFORE SUNSET. NEXT THREAT FOR SCAS COMES LATE TUESDAY THROUGH WEDNESDAY...AS GRADIENT TIGHTENS AHEAD OF NEXT CDFNT. THIS FNT WILL GRADUALLY WORK ITS WAY SOUTH DURING THURSDAY...TURNING THE WINDS TO THE NE AND E. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...BKH SHORT TERM...BKH LONG TERM...WRS AVIATION...CY MARINE...WRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1236 PM EDT SUN JUN 1 2008 NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-100-021645- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 1236 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN AND CENTRAL VIRGINIA...ALONG WITH PORTIONS OF NORTHEASTERN NORTH CAROLINA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ064-074>078-099-021645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- ACCOMACK- 1236 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-021645- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 1236 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TREVILIANS 38.05N 78.07W
05/31/2008 LOUISA VA TRAINED SPOTTER
TREES DOWN. POWER INTERRUPTIONS.
0425 PM HAIL 1 E OLIVER 37.86N 77.51W
05/31/2008 E0.75 INCH HANOVER VA TRAINED SPOTTER
PENNY HAIL BETWEEN OLIVER AND GUMTREE NEAR ROUTE 738.
0440 PM HAIL 1 E KINGS DOMINION 37.83N 77.41W
05/31/2008 E0.88 INCH CAROLINE VA PUBLIC
PUBLIC REPORTS OF NICKEL TO QUARTER SIZE HAIL AND TREES
DOWN NEAR KING DOMINION
0452 PM TORNADO ETNA MILLS 37.77N 77.27W
05/31/2008 F0 KING WILLIAM VA NWS STORM SURVEY
STRUCTURAL DAMAGE TO A FEW HOMES INCLUDED BLOWN OUT
WINDOWS AND SHINGLES TORN OFF ROOF. THERE WAS ALSO AN
EMPTY SILO BLOWN OVER. NUMEROUS LARGE TREES WERE EITHER
SNAPPED OFF OR COMPLETELY BLOWN OVER...INCLUDING OAKS 2-3
FEET IN DIAMETER. TORNADO DAMAGE WAS RATED AS A HIGH END
EF1 WITH ESTIMATED WINDS 80-85 MPH. THE TORNADO WAS ON
THE GROUND FOR ROUGHLY 1 MILE ALONG ETNA MILLS AND
DABNEYS MILL ROADS...WITH THE DAMAGE WIDTH ESTIMATED TO
BE AROUND 50 YARDS.
0454 PM TSTM WND DMG 5 NW HANOVER AIRPORT 37.81N 77.44W
05/31/2008 HANOVER VA EMERGENCY MNGR
NUMEROUS TREES DOWN. MINOR STRUCTURAL DAMAGE TO A FEW
HOMES.
0500 PM HAIL DAWN 37.83N 77.37W
05/31/2008 E1.00 INCH CAROLINE VA TRAINED SPOTTER
QUARTER SIZE HAIL FELL FOR ABOUT 5 MIN
0503 PM HAIL HANOVER 37.76N 77.37W
05/31/2008 E0.75 INCH HANOVER VA COUNTY OFFICIAL
PENNY-SIZED HAIL AT COURTHOUSE NEAR ROUTE 1.
0510 PM TSTM WND DMG CENTRAL GARAGE 37.74N 77.13W
05/31/2008 KING WILLIAM VA TRAINED SPOTTER
NUMEROUS TRESS UPROOTED, SNAPPED OF BLOWN DOWN ROUTE 360
NEAR CENTRAL GARAGE...POSSIBLE TORNADO.
0515 PM TSTM WND DMG 5 N STUDLEY 37.75N 77.29W
05/31/2008 KING WILLIAM VA TRAINED SPOTTER
LARGE TREE UPROOTED AND FELL ONTO A GARAGE. POWER OUTAGE.
0520 PM TSTM WND DMG 2 N KING AND QUEEN COUR 37.70N 76.88W
05/31/2008 KING AND QUEEN VA LAW ENFORCEMENT
NUMEROUS DOWNED TREES.
0530 PM TSTM WND DMG W FONESWOOD 38.10N 76.90W
05/31/2008 RICHMOND VA EMERGENCY MNGR
POWERLINES DOWN NEAR NEWLAND ROAD.
0612 PM TSTM WND DMG ATLANTIC 37.90N 75.51W
05/31/2008 ACCOMACK VA TRAINED SPOTTER
TREES DOWN BETWEEN ON ATLANTIC ROAD BETWEEN ATLANTIC AND
ASSAWOMAN.
0640 PM TSTM WND DMG GLENNS 37.57N 76.61W
05/31/2008 GLOUCESTER VA PUBLIC
NUMEROUS LARGE TREE LIMBS DOWNED NEAR LEES NECK FARM RD
OFF OF HIGHWAY 17 IN GLENNS...POSSIBLE TORNADO
1145 PM HAIL POCOMOKE CITY 38.07N 75.56W
05/31/2008 E0.88 INCH WORCESTER MD PUBLIC
PENNY TO NICKEL HAIL REPORTED IN POCOMOKE CITY
&&
HURLEYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TREVILIANS 38.05N 78.07W
05/31/2008 LOUISA VA TRAINED SPOTTER
TREES DOWN. POWER INTERRUPTIONS.
0425 PM HAIL 1 E OLIVER 37.86N 77.51W
05/31/2008 E0.75 INCH HANOVER VA TRAINED SPOTTER
PENNY HAIL BETWEEN OLIVER AND GUMTREE NEAR ROUTE 738.
0440 PM HAIL 1 E KINGS DOMINION 37.83N 77.41W
05/31/2008 E0.88 INCH CAROLINE VA PUBLIC
PUBLIC REPORTS OF NICKEL TO QUARTER SIZE HAIL AND TREES
DOWN NEAR KING DOMINION
0452 PM TORNADO ETNA MILLS 37.77N 77.27W
05/31/2008 F0 KING WILLIAM VA NWS STORM SURVEY
STRUCTURAL DAMAGE TO A FEW HOMES INCLUDED BLOWN OUT
WINDOWS AND SHINGLES TORN OFF ROOF. THERE WAS ALSO AN
EMPTY SILO BLOWN OVER. NUMEROUS LARGE TREES WERE EITHER
SNAPPED OFF OR COMPLETELY BLOWN OVER...INCLUDING OAKS 2-3
FEET IN DIAMETER. TORNADO DAMAGE WAS RATED AS A HIGH END
EF0 WITH ESTIMATED WINDS 80-85 MPH. THE TORNADO WAS ON
THE GROUND FOR ROUGHLY 1 MILE ALONG ETNA MILLS AND
DABNEYS MILL ROADS...WITH THE DAMAGE WIDTH ESTIMATED TO
BE AROUND 50 YARDS.
0454 PM TSTM WND DMG 5 NW HANOVER AIRPORT 37.81N 77.44W
05/31/2008 HANOVER VA EMERGENCY MNGR
NUMEROUS TREES DOWN. MINOR STRUCTURAL DAMAGE TO A FEW
HOMES.
0500 PM HAIL DAWN 37.83N 77.37W
05/31/2008 E1.00 INCH CAROLINE VA TRAINED SPOTTER
QUARTER SIZE HAIL FELL FOR ABOUT 5 MIN
0503 PM HAIL HANOVER 37.76N 77.37W
05/31/2008 E0.75 INCH HANOVER VA COUNTY OFFICIAL
PENNY-SIZED HAIL AT COURTHOUSE NEAR ROUTE 1.
0510 PM TSTM WND DMG CENTRAL GARAGE 37.74N 77.13W
05/31/2008 KING WILLIAM VA TRAINED SPOTTER
NUMEROUS TRESS UPROOTED, SNAPPED OF BLOWN DOWN ROUTE 360
NEAR CENTRAL GARAGE...POSSIBLE TORNADO.
0515 PM TSTM WND DMG 5 N STUDLEY 37.75N 77.29W
05/31/2008 KING WILLIAM VA TRAINED SPOTTER
LARGE TREE UPROOTED AND FELL ONTO A GARAGE. POWER OUTAGE.
0520 PM TSTM WND DMG 2 N KING AND QUEEN COUR 37.70N 76.88W
05/31/2008 KING AND QUEEN VA LAW ENFORCEMENT
NUMEROUS DOWNED TREES.
0530 PM TSTM WND DMG W FONESWOOD 38.10N 76.90W
05/31/2008 RICHMOND VA EMERGENCY MNGR
POWERLINES DOWN NEAR NEWLAND ROAD.
0612 PM TSTM WND DMG ATLANTIC 37.90N 75.51W
05/31/2008 ACCOMACK VA TRAINED SPOTTER
TREES DOWN BETWEEN ON ATLANTIC ROAD BETWEEN ATLANTIC AND
ASSAWOMAN.
0640 PM TSTM WND DMG GLENNS 37.57N 76.61W
05/31/2008 GLOUCESTER VA PUBLIC
NUMEROUS LARGE TREE LIMBS DOWNED NEAR LEES NECK FARM RD
OFF OF HIGHWAY 17 IN GLENNS...POSSIBLE TORNADO
1145 PM HAIL POCOMOKE CITY 38.07N 75.56W
05/31/2008 E0.88 INCH WORCESTER MD PUBLIC
PENNY TO NICKEL HAIL REPORTED IN POCOMOKE CITY
&&
HURLEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 339 PM EDT SUN JUN 1 2008 VAZ065-012045- MECKLENBURG VA- 339 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORM APPROACHING MECKLENBURG FROM THE EAST... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 32 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 13 MILES WEST OF VIRGILINA...MOVING EAST AT 24 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUFFALO SPRINGS AT 415 PM EDT...BUFFALO SPRINGS AT 420 PM EDT...BUFFALO JUNCTION AT 425 PM EDT...CLARKSVILLE AT 430 PM EDT. EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 346 PM EDT SUN JUN 1 2008 NCZ013-014-012045- GATES NC-HERTFORD NC- 346 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHERN HERTFORD COUNTY... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURFREESBORO...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIDDICKSVILLE AT 355 PM EDT... CHOWAN BEACH AT 400 PM EDT...DORT AT 405 PM EDT...TOPSY AT 410 PM EDT...EURE AT 415 PM EDT...RODUCO AT 420 PM EDT. EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 352 PM EDT SUN JUN 1 2008 NCZ016-017-102-012045- CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 352 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN CAMDEN COUNTY... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF GRANDY...OR ABOUT 8 MILES EAST OF WEEKSVILLE...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANDY...AND...POPLAR BRANCH AT 400 PM EDT...JARVISBURG...AND... POWELLS POINT AT 405 PM EDT. EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WAMSLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG HEATHSVILLE 37.92N 76.47W
05/31/2008 NORTHUMBERLAND VA EMERGENCY MNGR
TREES DOWN COURTHOUSE RD AND ON MOBBS NECK RD.
&&
RCURRYThe Raleigh/Durham radar (KRAX), 100 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Golfball size hail was reported just south of Clarksville.
Numerous trees were downed.
Numerous trees were downed.
Numerous trees and power lines were downed.
Trees were downed.
Numerous trees were downed.
Trees were downed.
Trees were downed.
Several trees were downed on Kissinger Spring Road. One tree was down on a pickup truck.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114836, 114818, 114822, 114827, 114813, 114824, 114816, 114814, 114830.